Thunderstorm Wind, Colbert
- When
- July 9, 1:20 PM CST
- Where
- Colbert County, 0.43 mi E of Muscle Shoals
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.751, -87.663
Thunderstorm winds blew a tree onto a house.
Scattered strong to severe thunderstorms developed during the afternoon hours and produced several reports of wind damage. This activity occurred as an upper level disturbance tracked east through the lower Mississippi Valley encountering a very moist and unstable airmass.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HUN wrote it up.
Scattered strong to severe thunderstorms developed during the afternoon hours and produced several reports of wind damage. This activity occurred as an upper level disturbance tracked east through the lower Mississippi Valley encountering a very moist and unstable airmass.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jul 9, 1:05 PM CST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 205 PM CDT MON JUL 9 2007 .DISCUSSION... LATEST U/A ANALYSIS SHOWING BROAD UPPER TROUGHING ACROSS THE CENTRAL CONUS...SANDWICHED BETWEEN WEAK RIDGING ALONG THE SOUTHEAST COAST AND A STRONG RIDGE AXIS CENTERED OVER THE ROCKIES. SEVERAL SHORTWAVES NOTED ON WATER VAPOR MOVING WITHIN THE TROUGH...WITH ONE WEAK IMPULSE LIFTING ACROSS NORTHERN MS...A SECOND VORT MAX SHIFTING EWRD ACROSS THE ARKLATX...AND A THIRD STRONGER WAVE DROPPING SEWRD ACROSS CENTRAL/SOUTHERN PLAINS. A PREDOMINANT WEST-SW UPPER FLOW LOCALLY MAINTAINING A VERY MOIST ENVIRONMENT...WITH DEWPTS IN THE 70-75F RANGE. THIS COMBINED WITH DAYTIME HEATING ALLOWING NUMEROUS SHWRS/TSTMS TO DEVELOP ACROSS THE HUN CWFA. SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)... SCATTERED SHWRS/TSTMS WILL CONTINUE INTO THIS EVNG FOCUSED ALONG OUTFLOW BOUNDARIES...BEFORE COVERAGE GRADUALLY DIMINISHES OVERNIGHT. GIVEN THE AVAILABLE MOISTURE/WEAK UPPER FORCING COULD SEE A FEW SHOWERS LINGER THROUGH THE OVERNIGHT HOURS. WITH PWAT VALUES ARND 2.0 INCHES...WILL CONTINUE TO SEE A THREAT FOR LOCALLY HEAVY RAINFALL THROUGH THE EVENING. ALSO WITH MORE WIDESPREAD PCPN POTENTIAL TODAY...FOG MAY BECOME MORE OF A FACTOR AND WILL INCLUDE A MENTION OF THIS FOR THE OVERNIGHT HOURS. NO CHANGE IN THE OVERALL SETUP FOR TUESDAY. ANOTHER IMPULSE WILL SHEAR NEWRD AND AGAIN BE IN THE VICINITY THROUGH PEAK HEATING. THIS WILL HELP FOCUS DIURNAL CONVECTIVE DEVELOPMENT WITHIN A PERSISTENTLY MOIST AND CONDITIONALLY UNSTABLE AIR MASS. PCPN COVERAGE LOOKS TO BE SIMILAR TO TODAY...AND WILL THUS BUMP POPS UP DURING THIS TIME FRAME. LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE THE MAIN THREAT WITHIN ANY STORMS...ALTHOUGH CANNOT RULE OUT A FEW BRIEF STRONGER WIND GUSTS. THE STRONGER S/WV CURRENTLY OVER THE PLAINS WILL EJECT EWRD TOWARD THE AREA BY WEDNESDAY. 12Z MODEL GUIDANCE SUGGESTING A MORE PRONOUNCED LOW-MID LEVEL WIND FIELD...WITH H85 WINDS ARND 40KTS... ACCOMPANYING THIS SYSTEM BY LATE AFTN/EVNG ON WED. IN ADDITION...A SFC LOW WILL DEVELOP AND SHIFT ACROSS TENNESSEE...DRAGGING A FRONTAL BOUNDARY TOWARD THE AREA DURING THIS TIME. THE ADDED FORCING/CONVERGENCE WOULD CERTAINLY SUPPORT A MORE ORGANIZED AREA OF PCPN MOVING THROUGH DURING THE AFTN/EVNG...WITH THE INCREASING UNIDIRECTIONAL SHEAR PROVIDING A HIGHER THREAT OF DAMAGING WIND GUSTS WITHIN ANY TSTM CLUSTERS. LONG TERM (THURSDAY THROUGH SUNDAY)... THE OVERALL LARGE SCALE PATTERN WILL REMAIN UNCHANGED THROUGH NEXT WEEKEND...WITH AN UNSEASONABLY AMPLIFIED FLOW FEATURING A LONGWAVE TROUGH ENCOMPASSING MUCH OF THE CENTRAL/EASTERN CONUS...AND RIDGING PARKED ACROSS THE WEST. SUBTLE POST-FRONTAL DRYING OF THE AIR MASS WILL OCCUR THURSDAY AS WINDS SHIFT TOWARD THE NORTH...AND WILL DROP POPS TO ISLTD ACCORDINGLY. BY FRIDAY...YET ANOTHER SHORTWAVE WILL DIVE INTO THE MEAN U/L TROUGH...ACCOMPANIED BY A SFC FRONT/TROUGH. THIS WILL PROVIDE THE NEXT GOOD FORCING MECHANISM FOR CONVECTIVE DEVELOPMENT. U/L TROUGH AXIS WILL REMAIN NEARBY INTO THE WEEKEND...KEEPING AT LEAST A SMALL CHANCE OF DIURNALLY-DRIVEN CONVECTION THROUGH THIS TIME. TYPICAL MID-JULY TEMPERATURE/HUMIDITY READINGS ARE EXPECTED FRI-SUN...WITH DAYTIME TEMPERATURES LARGELY DEPENDENT ON EXTENT OF CLOUD COVER/PCPN EACH AFTN. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 73 85 72 86 / 40 60 40 60 SHOALS 72 85 72 86 / 40 60 40 60 CULLMAN 72 85 72 86 / 40 60 40 60 FAYETTEVILLE 71 84 72 85 / 40 60 40 60 ALBERTVILLE 73 85 71 86 / 40 60 40 60 FORT PAYNE 70 85 69 85 / 40 60 40 60 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && MR/10
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1245 PM CDT MON JUL 9 2007 ALZ001>010-016-TNZ076-096-097-100400- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1245 PM CDT MON JUL 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL AFFECT THE CENTRAL TENNESSEE VALLEY THROUGH AT LEAST SUNSET THIS EVENING AS A MOIST AND UNSTABLE ENVIRONMENT INTERACTS WITH AN UPPER LEVEL DISTURBANCE APPROACHING FROM CENTRAL MISSISSIPPI. HEAVY RAIN WILL CONTINUE TO BE THE PRIMARY THREAT...BUT SOME STRONGER STORMS WILL BE CAPABLE OF PRODUCING BRIEF STRONG WIND GUSTS TO 45 MPH. THE HEAVY RAINFALL...WITH RAINFALL RATES UP TO 2 INCHES PER HOUR... COULD POTENTIALLY CREATE MINOR STREET AND LOWLAND FLOODING... ESPECIALLY IN URBAN AREAS WHERE POOR DRAINAGE MAY EXIST. FLASH FLOODING IS NOT EXPECTED TODAY...HOWEVER LOCATIONS THAT HAVE RECEIVED SIGNIFICANT RAINFALL DURING THE PAST WEEK WILL BE MORE PRONE TO THE THREAT OF ISOLATED FLASH FLOOD CONDITIONS. LATER THIS EVENING AND TONIGHT...AREAS OF FOG WILL DEVELOP... REDUCING VISIBILITIES TO LESS THAN 2 MILES AT TIMES...ESPECIALLY IN VALLEYS...BODIES OF WATER AND WHERE SIGNIFICANT RAIN OCCURRED TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ONCE AGAIN TUESDAY AND WEDNESDAY AS SEVERAL UPPER LEVEL WAVES MOVE ACROSS THE REGION. THERE IS AN ELEVATED THREAT OF STRONG TO SEVERE STORMS WEDNESDAY AFTERNOON AND EARLY EVENING AS A MORE INTENSE LOW PRESSURE SYSTEM AFFECTS THE AREA. IN ADDITION TO HEAVY RAIN...THE PRIMARY THREATS WILL BE STRONG DAMAGING WINDS AND LARGE HAIL. A FRONTAL BOUNDARY IS FORECAST TO PUSH SOUTH OF THE AREA WEDNESDAY NIGHT...BRINGING A LESSER CHANCE OF RAIN TO THE AREA THURSDAY AND FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. SPOTTERS AND EMERGENCY OFFICIALS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS. NADLER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1251 PM CDT MON JUL 9 2007 TNZ097-091830- FRANKLIN- 1251 PM CDT MON JUL 9 2007 ...SIGNIFICANT WEATHER ALERT FOR FRANKLIN COUNTY UNTIL 130 PM CDT... AT 1245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WINCHESTER...MOVING EAST AT 15 MPH. WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS CAN BE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... BELVIDERE. WINCHESTER. DECHERD. COWAN. SEWANEE. ESTIMATED RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE FROM THE THUNDERSTORM. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. NADLER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1258 PM CDT MON JUL 9 2007 TNZ096-091845- LINCOLN- 1258 PM CDT MON JUL 9 2007 ...SIGNIFICANT WEATHER ALERT FOR SOUTHWEST LINCOLN COUNTY UNTIL 145 PM CDT... AT 1258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF FAYETTEVILLE. THIS STORM WAS NEARLY STATIONARY. WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... COLDWATER. CARMARGO. ESTIMATED RAINFALL AMOUNTS OF 1 TO 2 INCHES PER HOUR ARE POSSIBLE FROM THIS STORM. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. DJN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 107 PM CDT MON JUL 9 2007 TNZ096-091845- LINCOLN- 107 PM CDT MON JUL 9 2007 ...SIGNIFICANT WEATHER ALERT HAS BEEN EXPANDED FOR SOUTHWEST LINCOLN COUNTY UNTIL 145 PM CDT... AT 107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES WEST OF FAYETTEVILLE...MOVING EAST AT 15 MPH. WINDS UP TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... DELLROSE. BOONSHILL. HARMS. HOWELL. FAYETTEVILLE. ESIMATED RAINFALL AMOUNTS OF 1 TO 2 INCHERS ARE POSSIBLE FROM THE THUNDERSTORM. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. DJN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 116 PM CDT MON JUL 9 2007 TNZ097-091900- FRANKLIN- 116 PM CDT MON JUL 9 2007 ...SIGNIFICANT WEATHER ALERT FOR FRANKLIN COUNTY UNTIL 200 PM CDT... AT 116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ESTILL SPRINGS...OR 8 MILES NORTH OF WINCHESTER...MOVING EAST AT 10 MPH. PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... ESTILL SPRINGS. WOODS RESERVOIR. ALTO. ESIMATED RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE FROM THE THUNDERSTORM. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. DJN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 205 PM CDT MON JUL 9 2007 ALZ003-004-092000- FRANKLIN-LAWRENCE- 205 PM CDT MON JUL 9 2007 ...SIGNIFICANT WEATHER ALERT FOR SOUTHEAST FRANKLIN AND SOUTHERN LAWRENCE COUNTIES UNTIL 300 PM CDT... AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF PHIL CAMPBELL TO 10 MILES NORTHEAST OF HALEYVILLE TO ADDISON...MOVING NORTHEAST AT 10 MPH. WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... PHIL CAMPBELL. SPRUCE PINE. ISBELL. MT HOPE. RUSSELLVILLE. NEWBURG. RAINFALL AMOUNTS UP TO 1 INCH CAN BE EXPECTED WITH THESE STORMS... WITH ISOLATED HIGHER AMOUNTS POSSIBLE. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS AND LOW LYING AREAS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. DJN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 220 PM CDT MON JUL 9 2007 ALZ016-092000- CULLMAN- 220 PM CDT MON JUL 9 2007 ...SIGNIFICANT WEATHER ALERT FOR EAST CENTRAL CULLMAN COUNTY UNTIL 300 PM CDT... AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF CULLMAN...MOVING NORTH AT 10 MPH. WINDS UP TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... WALTER. RAINFALL AMOUNTS OF OF UP TO 1 INCH ARE POSSIBLE WITH THIS STORM. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. DJN
The national radar mosaic for the moment the first event began.
4 thunderstorm wind, 1 hail. Local standard time, as filed.
Thunderstorm winds blew a tree onto a house.
Small trees and branches were blown down along Highway 127 and Coffman Road.
Quarter sized hail was reported.
Thunderstorm winds produced structural damage and blew trees and power lines down along County Road 798 near Holly Pond.
Thunderstorm winds blew down trees, tore a residential fence down, and blew off roof shingles near the intersection of Old Elkmont Road and Crosskey Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48619, 48620, 48618, 48621, 48622.